hypoglycemic unawareness

Anonymous
By Anonymous Latest Reply 2010-07-11 11:06:08 -0500
Started 2010-07-11 10:00:40 -0500

My fiance experiences "episodes" of unawareness. What should I do to take care of him when these occur and how do I know if he needs paramedic attention? Please help; this is very very scary for me.


2 replies

MAYS
MAYS 2010-07-11 11:06:08 -0500 Report

Immediate medical attention is necessary.
If necessary, call for an ambulance to transport him to the hospital.

He needs to be examined medically, hypoglycemic comas caused by low blood glucose can result in death if not treated promptly:

Does he have an Emergency Glucagon Kit ?

Glucagon rescue is the emergency injection of glucagon in case of severe diabetic hypoglycemia.

It is needed during seizures and/or unconsciousness by an insulin user who is unable at that point to help him/herself.

http://www.diabeticconnect.com/news-articles/...

Make sure that he talks to his doctor concerning this.

~Mays~

Emma2412
Emma2412 2010-07-11 10:43:53 -0500 Report

I would get him to his doctor immediately. It sounds like there's an imbalance with the insulin he's taking. And, yes, if he has another episode before he can see his own doctor, you should call an ambulance. They can take him to the ER and do blood tests on him. That's the most important thing right now is to find out why he's having these hypoglycemic episodes. They can be life-threatening, so get him medical attention immediately. Insulin is nothing to guess about.

Next Discussion: hypoglycemic unawareness »